Red Boots School

Red Boots School “Ofsted Outstanding 2013 and 2016”

Red Boots School is an independent primary school for children aged 5 – 11 years. The main focus of the school is to integrate therapy and education in one place and at one time. Conductors are responsible for the whole day programme and see every moment of the day as an opportunity for learning to develop essential movement skills.

Oftsed-Outstanding

Children with physical disabilities are entitled to therapy services as well as their educational provision however for many children this is not fully integrated. Conductive Education shows the child the importance of movement skills when learning mathematics; sitting skills when learning to read and write; or transferring skills when studying science. The daily programme also includes opportunities to learn and practise self-care skills such as dressing, eating and toileting as well as specialised sessions to help with the development of fine motor skills and speech.

Each day starts with activity; this sets the expectation from our pupils that they will always use movement at the heart of every lesson. Learning to move around and gain greater control over movement is just as important as learning academic skills. We pride ourselves on providing a fully active environment for our children where they can start the process of overcoming some of the challenges they face in everyday school whilst simultaneously receiving a high quality teaching which differentiates tasks and activities according to their special needs.

Children may attend Red Boots full time or part-time (up to 3 days per week) alongside their local mainstream or special school. 1-2 week blocks of attendance are also possible during the academic year. These blocks will provide your child with an intensive physical programme whilst ensuring their continued academic development.

Conductive Education at the National Institute offers a comprehensive education to children of primary school age with cerebral palsy or associated motor disorders. Pupils learn and gain motivation together and, led by conductors, are encouraged and taught to become more independent, to communicate effectively, to learn to take care of their own needs and take part in academic work at appropriate levels, preparing to follow or following programmes of study from Key Stages 1 and 2 of the National Curriculum.

All children in the group have a form of motor disorder and in the majority of cases is accompanied by a learning difficulty related to the child’s motor disorder. Conductive Education therefore seeks to address the children’s complex needs by a programme of active learning.

At the heart of the work of the school is the expectation of pupils to gain greater mobility and independence as well as academic improvement. This is achieved by skilfully integrating the National Curriculum with the Conductive Curriculum. Within all the programmes task differentiation is paramount to children’s active learning.

Children’s Services at NICE work according to the following philosophy and ethos:

A commitment to providing services and seeking highest standards from staff, through close co-operation and positive relationships with children, their families and carers from other professional agencies.

Maintaining a sensitivity to the individual needs of children and their families through a philosophy which emphasises the strengths and abilities of those children and families.

A belief in the power of teaching and learning to create new possibilities for independent and creative thought and activity.

Equality of opportunity to all who require our services.

All staff at NICE have DBS checks in line with current legislation and guidelines.

We seek parents’ support in ensuring the safety of all pupils and work closely with parents to achieve this.

If any parent has a concern about a person in a position of trust, the matter should be referred immediately to the Designated Safeguarding Lead, Marie McCann, who will follow the Birmingham Safeguarding Board procedures for dealing with such issues.

It is our statutory duty in enabling children’s well-being to contact Social Services if we have any child protection concerns.

Our Child Protection policy is available in the Policies section.

The Cygnet Transition and School Group are governed by a Governing Body and Trustees of the Foundation for Conductive Education (the Charity).

The Governing Body consists of:-

Les Lawrence (Chair and Trustee)
Martin Straker-Welds (Trustee)
Jayne Titchener (Trustee)
Tanya Grimitt (Parent Representative)

The Governing Body meet each half-term with senior staff to monitor pupils progress, quality of teaching, statutory policies and leadership of children’s services.

Chair of Governors contact details:
Les Lawrence
Email: les.lawrence@btopenworld.com
Mobile: 0777 8454500

School Principal contact details:
Melanie Brown
Email: melanie@conductive-education.org.uk
Mobile: 0777 3010616

School Proprietor contact details:
David Wood
Email: rdavidwood@easynet.co.uk
Mobile: 0771 1018373

Curriculum

 

In order to ensure a balanced learning environment for the children we integrate basic elements of literacy, mathematics, science, understanding the world and expressive arts and design throughout our movement based programmes.

We believe that every child needs to understand the importance and relevance of their movements and communication in order to understand the world they live in. Through structured movement programmes we are able to ensure that each child learns to play, explore, be creative and most importantly be active in their own learning journey. We have a strong ethos of working with parents and other professionals to ensure a co-ordinated and consistent approach for each child.

All of our children will follow the New National Curriculum at either P stages; Key stage 1 or Key Stage 2. Each child will have an Individual Conductive Education Plan (IECP) which will be developed in conjunction with the child and their family.

Daily Routine

8.30 – 9.00 DRESSING, TOILET TRAINING (40 mins)
Teaching ways of dressing with decreasing reliance on adult support and facilitation

REGISTER

9.00 – 9.40 LYING PROGRAMME (40 mins)
Teaching ways of changing position and place in and from a lying position with Mon: English, Tue: Science, Wed: Mathematics, Thurs: History/Geography

9.40 – 9.50 WALKING TO THE TABLES (10 mins)

9.50 – 10.40 DISCRETE LESSON(50 mins)

10.40 – 11.10 TOILET TRAINING/SNACK (30 mins)
Teaching independent ways of eating and drinking

11.10 – 12.00 INDIVIDUAL PROGRAMME (50 mins)
Including tasks from group standing. Teaching children to solve problems in order to meet their own individual needs with Mon: History /Geography, Tue: Maths, Wed: Science, Thurs: English
(Toilet time if required)

12.00 -12.50 DISCRETE LESSON (50 mins)

12.50 -1.00 REGISTER/COLLECTIVE WORSHIP/CLEANING HANDS (10 mins)
(Toilet time if required)

1.00 -1.30 LUNCH (30 mins)
Teaching independent ways of eating and drinking.

1.30 – 2.00 TOILET TRAINING/DRESSING (30 mins)
FREE PLAY

2.00 – 2.30 SPEECH AND MANIPULATION LESSON (30 mins) (PE: Boccia T: A& D, W: RE, Th: D&T)

3.00 – 3.30 DRINK/TOILET TRAINING/FREE PLAY (30 mins)

3.30 – 4.00 WALKING OUT (30 mins)
Using individual methods of walking

(Preparation for next day)

8.30 – 9.00 DRESSING, TOILET TRAINING (30 mins)
Teaching ways of dressing with decreasing reliance on adult support and facilitation

REGISTER

9.00 – 9.50 DISCRETE LESSON – English (50 mins)

9.50 – 10.40 GROUP STANDING / INDIVIDUAL PROGRAMME (incorporating Music) (50 mins)

10.40 – 11.10 SNACK (30 mins)
Teaching independent ways of eating and drinking
TOILET TRAINING

11.10- 12.00 DISCRETE LESSON – Maths (50 mins)

12.00- 12.30 DISCRETE LESSON – Music (30 mins)

12.30 – 1.00 COLLECTIVE WORSHIP, LUNCH (30 mins)
Teaching independent ways of eating and drinking.

1.00 – 1.20 DRESSING, TOILET TRAINING (25 mins)

1.20 – 1.30 LIBRARY, CELEBRATION OF WEEKLY ACHIEVEMENT, FREE PLAY (10 mins)

1.30 – 2.00 WALKING OUT
Using individual methods of walking

We suggest that you arrange to come and visit our services initially. This can be with or without your child. During your visit we will introduce you to our work and offer you the opportunity to ask any questions you may have.

If you then decide you would like your child to attend – either part-time or full-time – we will ask you to complete an application form. This will trigger a 1 hour initial consultation during which time you can discuss your child’s needs and work with them to see how Conductive Education may be of benefit.

Following the consultation we will write to you with a formal offer of placement if we feel that our provision meets your child’s needs.

There are different routes for funding. We will discuss the best form and implications with you during your consultation:

Local Authority Funding – if your child has a statement or EHC plan then in order for the LA to pay for services our school needs to be named in your statement/EHC plan. We are an independent school and therefore the LA will need to agree to fund the place. We will support you with your application for this funding.

Private funding – some families decide to fund part-time places privately or through fundraising. The cost of the placement will depend on the number of days your child is attending. Currently the daily cost is £175. This includes your child’s meals and all support required.

“The pupils’ progress is made possible by the consistent implementation of an outstanding curriculum, which combines the very effective practice of Conductive Education with the full range of subject material specified by the National Curriculum and the Early Years Foundation Stage areas of learning and development”

 

Click here to view Ofsted’s 2013 report.

Click here to view Ofsted’s 2016 report.

Autumn Term 2015
Thursday 03 September – Friday 23 October
Half Term Holiday: Monday 26 October – Friday 30 October
Monday 2 November – Friday 18 December
Winter Holiday: Monday 21 December – Friday 2 January
Training days: Thursday 3 September 2015 and Monday 7th December 2015

Spring Term 2016
Monday 04 January – Friday 12 February
Half Term Holiday: Monday 15 February – Friday 19 February
Monday 22 February – Thursday 24 March
Easter Holiday: Friday 25 March – Friday 8 April
Training days: Monday 22 February and Monday 11 April

Summer Term 2016
Monday 11 April – Friday 27 May
Half Term Holiday: Monday 30 May – Friday 3 June
Monday 6 June – Friday 22 July
Summer Holiday: starts Monday 25 July
Training days: Monday 6 June

Autumn Term 2016
Monday 5 September – Friday 21 October
Half Term Holiday: Monday 24 October – Friday 28 October (1 Week)
Monday 31 October – Wednesday 21 December
Winter Holiday: Thursday 22 December – Thursday 5 January (2 weeks)
Training Days: Monday 5 September 2016 and Tuesday 6 September 2016

Spring Term 2017
Friday 6 January – Friday 17 February
Half Term Holiday: Monday 20 February – Friday 24 February (1 Week)
Monday 27 February – Friday 7 April
Easter Holidays: Monday 10 April – Friday 21 April (2 Weeks)
Training Days: Friday 6 January 2017

Summer Term 2017
Monday 24 April – Friday 26 May
Half Term Holiday: Monday 29 May – Friday 2 June (1 Week)
Monday 5th June – Tuesday 25 July
Summer Holiday: starts Wednesday 26 July

Training Days: Monday 24 April 2017 and Monday 5 June 2017

Autumn Term 2017
Term Starts: Monday 4 September 2017
Half Term: Monday 23 October 2017 to Friday 27 October 2017
Term Ends: Friday 22 December 2017

Training Days: Monday 4 September 2017 and Tuesday 5 September 2017

Spring Term 2018
Term Starts: Monday 8 January 2018
Half Term: Monday 19 February 2018 to Friday 23 February 2018
Term Ends: Thursday 29 March 2018

Training Days: Friday 16 February 2018

Summer Term 2018
Term Starts: Monday 16 April 2018
Half Term: Monday 28 May 2018 to Friday 1 June 2018
Term Ends: Tuesday 24 July 2018

Training Days: Monday 16 April 2018 and Tuesday 24 July 2018